Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bounded and completely bounded local derivations from certain commutative semisimple Banach algebras


Author: Ebrahim Samei
Journal: Proc. Amer. Math. Soc. 133 (2005), 229-238
MSC (2000): Primary 46L07, 47B47
Published electronically: July 26, 2004
MathSciNet review: 2085174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for a locally compact group $G$, every completely bounded local derivation from the Fourier algebra $A(G)$ into a symmetric operator $A(G)$-module or the operator dual of an essential $A(G)$-bimodule is a derivation. Moreover, for amenable $G$ we show that the result is true for all operator $A(G)$-bimodules. In particular, we derive a new proof to a result of N. Spronk that $A(G)$ is always operator weakly amenable.


References [Enhancements On Off] (What's this?)

  • 1. F. F. Bonsall and J. Duncan, Complete Normed Algebras, New York, Springer-Verlag 1973. MR 54:11013
  • 2. Randel L. Crist, Local derivations on operator algebras, Journal of Functional Analysis 135 (1996), 76-92. MR 96m:46128
  • 3. H. G. Dales, Banach algebras and automatic continuity, New York, Oxford University Press, 2000. MR 2002e:46001
  • 4. E. G. Effros and Z.-J. Ruan, Operator spaces, London Math. Soc. Monograghs, New series, vol. 23, Oxford University Press, New York, 2000. MR 2002a:46082
  • 5. E. G. Effros and Z.-J. Ruan, On approximation properties for operator spaces, Internat. J. Math. 1 (1990), 163-187. MR 92g:46089
  • 6. P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236.MR 37:4208
  • 7. B. E. Forrest and P. J. Wood, Cohomology and the operator space structure of the Fourier algebra and its second dual, Indiana Math. J. 50 (2001), 1217-1240. MR 2003d:43007
  • 8. C. S. Herz, Harmonic synthesis for subgroups. Ann. Inst. Fourier, Grenoble 23 (1973), no. 3, 91-123. MR 50:7956
  • 9. B. E. Johnson, Local derivations on $C^*$-algebras are derivations, Trans. Amer. Math. Soc. 353 (2000), 313-325. MR 2002c:46132
  • 10. R. V. Kadison, Local derivations, J. Algebra 130 (1990), 494-509. MR 91f:46092
  • 11. D. Larson and A. Sourour, Local derivations and local automorphisims of $B(X)$, Proc. Sympos. Pure Math. 51 (1990), 187-194. MR 91k:47106
  • 12. H. Leptin, Sur l'algèbre de Fourier d'un groupe localement compact, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), 1180-1182. MR 39:362
  • 13. L. H. Loomis, An introduction to abstract harmonic analysis, New York, Van Nostrand, 1953. MR 14:883c
  • 14. V. Losert, On tensor products of Fourier algebras, Arch. Math. 43 (1984), 370-372. MR 87c:43004
  • 15. C. E. Rickart, General theory of Banach algebra, Princeton, N.J., Van Nostrand, 1960. MR 22:5903
  • 16. N. Spronk, Operator weak amenability of the Fourier algebra, Proc. Amer. Math. Soc. 130 (2002), 3609-3617. MR 2003f:46091
  • 17. M. Takesaki and N. Tatsuuma, Duality and subgroups. II, J. Functional Analysis 11 (1972), 184-190. MR 52:5865
  • 18. J. Tomiyama, Tensor products of commutative Banach algebras, Tôhoku Math. J. (2) 12 (1960), 143-154.MR 22:5910

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L07, 47B47

Retrieve articles in all journals with MSC (2000): 46L07, 47B47


Additional Information

Ebrahim Samei
Affiliation: Department of Mathematics, University of Manitoba, Winnipeg, Manitoba, Canada R3T 2N2
Email: umsameie@cc.umanitoba.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07555-0
PII: S 0002-9939(04)07555-0
Keywords: Local derivations, Fourier algebra, operator space, operator weak amenability
Received by editor(s): June 13, 2003
Received by editor(s) in revised form: September 30, 2003
Published electronically: July 26, 2004
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2004 American Mathematical Society